Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 68, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 20, 2009, 3:39 PM CDT for 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2009, 3:39 PM CDT (20:39 UTC)
- Expired
- Sep 20, 2009, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 202039 FFWOHX TNC055-099-101-119-202345- /O.NEW.KOHX.FF.W.0068.090920T2039Z-090920T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT SUN SEP 20 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN GILES COUNTY IN MIDDLE TENNESSEE... NORTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF LAWRENCEBURG... EAST CENTRAL LEWIS COUNTY IN MIDDLE TENNESSEE... MAURY COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF COLUMBIA... * UNTIL 645 PM CDT * AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. RAINFALL AMOUNTS OVER 2 INCHES HAVE OCCURRED WITHIN THE PAST HOUR JUST WEST OF COLUMBIA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING HILL PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3582 8715 3572 8684 3520 8732 3520 8756 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 1:54 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 20, 1:54 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 154 PM CDT SUN SEP 20 2009 .DISCUSSION... CURRENT...MOSTLY PULSE TYPE STORMS MOVING NE ACROSS MAINLY NW 1/2 OF CWA THIS AFTERNOON. LAREGER AREA OF CONVECTION POISED TO MOVE IN FROM W AND SW ASSOCIATED WITH H5 S/WV. TEMPS MAINLY IN 70S...BUT 80 REACHED WHERE SUNSHINE BROKE THRU. AFOREMENTIONED S/WV WILL MOVE NE AND INCREASE CONVECTION ACROSS CWA TONITE AND ANOTHER ONE WILL MOVE ACROSS EARLY MON. WE REMAIN VERY MOIST AND UNSTABLE...SO HAVE EXTENDED FLOOD WATCH IN TIME TO 12Z MON AND KEEPING PLATEAU OUT OF IT. MON NITE WILL BE DRY FOR MOST PART. THEN 40-50% POPS AS ANOTHER ROUND OF H5 IMPULSES MOVE IN...AS AT SAME TIME H5 RIDGE SHOWS SIGNS OF BUILDING. NW FLOW ON WED AND THU WILL ASSIST MOIST UNSTABLE AIR MASS FOR MORE CHANCES OF CONVECTION. ON FRI...L/WV TROF LEE OF ROCKIES WILL EJECT ENERGY NE WITH MAIN PORTION GOINNG INTO MIDWEST STATES BY SUN. OTHER IMPULSES WILL AFFECT CWA OVER WEEKEND WITH A POSSIBLE FRONT INTO CWA BY SUN. 40-50% POPS ONCE AGAIN. WILL BE UNSEASONABLY WARM INTO LATE WEEK WITH MID 80S LIKELY THE HIEST TEMPS REACHED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 81 68 84 / 70 60 30 50 CLARKSVILLE 68 82 66 83 / 70 30 30 50 CROSSVILLE 65 74 63 78 / 70 80 40 40 COLUMBIA 69 81 67 82 / 70 50 40 50 LAWRENCEBURG 68 80 67 83 / 70 50 40 50 WAVERLY 68 82 66 82 / 70 40 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING FOR TNZ005>010-022>032- 056>064-075-077-093>095. && 17/MAG
Hazardous weather outlook, Sep 20, 5:09 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT SUN SEP 20 2009 TNZ011-033-034-065-066-078>080-211030- PICKETT-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN- 509 AM CDT SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HIGH PROBABILITY OF RAIN TODAY CONTINUES TO POSE A MINOR FLOODING THREAT DUE TO HIGH WATER LEVELS FROM PREVIOUS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>010-022>032-056>064-075-077-093>095-211030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- RUTHERFORD-CANNON-DEKALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 509 AM CDT SUN SEP 20 2009 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS AGAIN IN EFFECT UNTIL THIS EVENING FOR ALL OF MIDDLE TENNESSEE GENERALLY WEST OF THE CUMBERLAND PLATEAU. A HIGH PROBABILITY OF RAIN TODAY CONTINUES TO POSE A FLOODING THREAT DUE TO HIGH WATER LEVELS FROM PREVIOUS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 5:00 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 3 hr |
| Sep 20, 6:46 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Grundy, Marshall, Rutherford and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.